MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES HEMODYNAMIC PLUS VALVE; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES HEMODYNAMIC PLUS VALVE; HEART-VALVE, MECHANICAL
Model Number 17AHPJ-505
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2022, a 17mm sjm masters series hemodynamic plus valve was selected for implant in an intra-annular aortic placement via aortotomy.Once implanted the valve was implanted, the physician took a plastic tip to check leaflet mobility.It was shown using transesophageal echocardiogram (tee) that the leaflets were not properly coapting due to an obstruction of the leaflets.The valve was not rotated.The valve was explanted and replaced with another 17mm sjm masters series hemodynamic plus valve.Another tee was performed, and the replacement valve was shown to be functioning normally.The aortotomy was closed an the procedure concluded without further incident.Significant past medical history includes a small, heavily calcified aortic root and tubular aorta.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.The patient has been discharged.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of leaflets were not properly coapting was reported.The investigation found that both leaflets opened and closed completely and were freely mobile.No anomalies or damages were noted to the valve.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the leaflets not coapting properly could not be conclusively determined, however is consistent with patient anatomy.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 17mm sjm masters series hemodynamic plus valve was selected for implant in an intra-annular aortic placement via aortotomy.Once implanted the valve was implanted, the physician took a plastic tip to check leaflet mobility.It was shown using transesophageal echocardiogram (tee) that the leaflets were not properly coapting due to an obstruction of the leaflets.This immobility was reported as being due to subvalvular substructures interfering with the device.The valve was not rotated.The valve was explanted and replaced with another 17mm sjm masters series hemodynamic plus valve.Another tee was performed, and the replacement valve was shown to be functioning normally.The aortotomy was closed an the procedure concluded without further incident.Significant past medical history includes a small, heavily calcified aortic root and tubular aorta.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.The patient has been discharged.No additional information was provided.

Brand Name
MASTERS SERIES HEMODYNAMIC PLUS VALVE
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15620964
Report Number2135147-2022-01672
Device Sequence Number20379411
Product Code LWQ
UDI-Device Identifier05414734005821
UDI-Public05414734005821
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number17AHPJ-505
Device Catalogue Number17AHPJ-505
Device Lot NumberC00001349
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/22/2022
Supplement Date Received by Manufacturer11/17/2022
Initial Report FDA Received Date10/18/2022
Supplement Report FDA Received Date11/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale